Alert archive / West Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 19, NWS Charleston, WV

July 1, 20134 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 1, 2013, 9:19 PM EDT for 4 counties in West Virginia. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2013, 9:19 PM EDT (01:19 UTC)
Expired
Jul 2, 2013, 12:15 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boone County, WV, Kanawha County, WV, Lincoln County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 17 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 9:26 PM EDTFLASH FLOODSsw Cross Lanes, WVWATER RESCUE...CROSS LANES... WV
Jul 1, 9:28 PM EDTFLASH FLOOD3 Ssw South Charleston, WVHIGH WATER ON ROCK LAKE DR.
Jul 1, 9:30 PM EDTFLASH FLOOD3 Ssw Cross Lanes, WVHIGH WATER ON DOC BAILEY RD.
Jul 1, 9:37 PM EDTFLASH FLOOD3 Ssw Dunbar, WVFLOODING ON 13TH AND 14TH ST ALONG DUNBAR RD. WATER IS ALMOST INTO BUSINESSES.
Jul 1, 9:40 PM EDTFLASH FLOOD3 Sw Bancroft, WVSTANDING WATER ON ROUTE 34 ACROSS FROM LIBRARY.
Jul 1, 9:48 PM EDTFLASH FLOODSt. Albans, WVFOOT OF WATER FLOWING ON BROWNS CREEK RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2013-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 570 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2013-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
570 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WGUS51 KRLX 020119
FFWRLX
WVC005-039-043-079-020415-
/O.NEW.KRLX.FF.W.0019.130702T0119Z-130702T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
919 PM EDT MON JUL 1 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOONE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF MADISON...
  WESTERN KANAWHA COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...NITRO...CHARLESTON...
  NORTHEASTERN LINCOLN COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN PUTNAM COUNTY IN WEST VIRGINIA...

* UNTIL 1215 AM EDT

* AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
  CHARLESTON...TEAYS VALLEY...ST. ALBANS...SISSONVILLE...POCA...
  INSTITUTE...DUNBAR AND CROSS LANES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3786 8172 3802 8184 3815 8189 3829 8194
      3851 8194 3858 8166 3855 8163 3857 8161
      3847 8153 3798 8138 3797 8144 3799 8146
      3799 8151 3795 8156 3791 8156

$$

26
2 follow-up statements
789 
WGUS71 KRLX 020215
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1015 PM EDT MON JUL 1 2013

WVC005-039-043-079-020415-
/O.CON.KRLX.FF.W.0019.000000T0000Z-130702T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM WV-LINCOLN WV-KANAWHA WV-BOONE WV-
1015 PM EDT MON JUL 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
BOONE...WESTERN KANAWHA...NORTHEASTERN LINCOLN AND SOUTHEASTERN 
PUTNAM COUNTIES...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TORNADO...
TEAYS VALLEY...ST. ALBANS...SOUTH CHARLESTON...SISSONVILLE...POCA...
NITRO...MARMET...INSTITUTE...DUNBAR...CROSS LANES...COAL FORK...
CHESAPEAKE...CHARLESTON...BELLE AND ALUM CREEK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

IT WILL ALSO AFFECT...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3786 8172 3802 8184 3815 8189 3829 8194
      3851 8194 3858 8166 3855 8163 3857 8161
      3847 8153 3798 8138 3797 8144 3799 8146
      3799 8151 3795 8156 3791 8156

$$

26
283 
WGUS71 KRLX 020321
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1121 PM EDT MON JUL 1 2013

WVC005-039-043-079-020330-
/O.CAN.KRLX.FF.W.0019.000000T0000Z-130702T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM WV-LINCOLN WV-KANAWHA WV-BOONE WV-
1121 PM EDT MON JUL 1 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BOONE...WESTERN
KANAWHA...NORTHEASTERN LINCOLN AND SOUTHEASTERN PUTNAM COUNTIES...

HEAVY RAIN HAS MOVED OUT OF THE AREA. AS A RESULT THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED. 


PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3786 8172 3802 8184 3815 8189 3829 8194
      3851 8194 3858 8166 3855 8163 3857 8161
      3847 8153 3798 8138 3797 8144 3799 8146
      3799 8151 3795 8156 3791 8156

$$

26

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 7:01 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 1, 7:01 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
701 PM EDT MON JUL 1 2013

.SYNOPSIS...
UPPER LOW...CENTERED NEAR EVANSVILLE IN...WILL SLOWLY DRIFT
NORTHWEST THROUGH LATE THIS WEEK. THIS WILL ALLOW DEEPER MOISTURE
CURRENTLY ALONG EAST COAST TO CREEP WEST WITH TIME.

&&

.NEAR TERM /THROUGH TUESDAY/...
7 PM UPDATE...THINGS BECOMING CLEARER AS CONVECTION ORGANIZES AND HI
RES MODELS CATCH ON TO IT. APPEARS SHORT WAVE AXIS WITH WELL
ORGANIZED BAND OF CONVECTION EXTENDING EASTERN KENTUCKY SOUTHWARD
THRU EASTERN TENNESSEE WILL LIFT NORTH NORTHEASTWARD ACROSS OUR AREA
THIS EVENING INTO EARLY TONIGHT. ALSO...BAND OF CONVECTION RIDING
ALL ALONG OUR MOUNTAINS WILL LIFT NORTHWARD AND FEED INTO THIS SHORT
WAVE ACTION. BOTTOM LINE IS...LOOKS LIKE A WET EVENING AS EVERYTHING
LIFT UP...AND HAVE RAISED POPS MOSTLY TO CAT. AFTER 06Z...THINGS
QUIET AS SYSTEM EXITS TO THE NORTH AND EAST...WITH FOG FORMATION
LATER TONIGHT.

PREVIOUS DISCUSSION...
LATEST WV IMAGERY SHOWS UPPER LOW IS CURRENTLY CENTERED NEAR EVANSVILLE
IN. WHILE TOUGH TO SEE ON SATELLITE...IT APPEARS THERE MAY BE A
SHORTWAVE ROTATING AROUND THIS LOW...AS THUNDERSTORMS ARE DEVELOPING
ACROSS PORTIONS OF CENTRAL/EASTERN KY...TN AND WESTERN PORTIONS OF
VA AND NC.

SPC RECENTLY ISSUED A SWOMCD INDICATING A SVR TSTM WATCH MAY BE
NEEDED FOR SOME OF OUR VA AND NE KY COUNTIES AS THE SHORTWAVE AND
ASSOCIATED STORMS MOVE N/NE WITH TIME.

EXPECT STORMS TO DECREASE IN INTENSITY AND AREAL COVERAGE AFTER
04Z AS THE SHORTWAVE MOVES NORTH AND THE AIRMASS BECOMES LESS
UNSTABLE WITH THE LOSS OF SUNSHINE.

MODELS SUGGEST LOW-LEVEL FLOW WILL BE QUITE LIGHT OVERNIGHT.
HOWEVER...THERE SHOULD BE LIGHT SOUTHEAST WINDS INTO THE
MOUNTAINS WHICH SHOULD KEEP SOME CHANCE OF STORMS.

OTHER THAN THE STORMS...AM A LITTLE CONCERNED ABOUT THE FORMATION
OF DENSE FOG AS MUCH OF THE REGION IS QUITE WET AND THERE SHOULD
SOME BREAKS IN THE CLOUDS...ESPECIALLY ACROSS THE LOWLAND
COUNTIES. WILL NOT CURRENTLY HIT THE FOG TOO HARD TONIGHT AS
UNCERTAINTY IS STILL QUITE HIGH.

SOUTHWEST UPPER FLOW IS EXPECTED TO PERSIST ON TUESDAY.
COMBINATION OF CONTINUED SOUTHEAST LOW-LEVEL WINDS AND ANY WEAK
SHORTWAVE SHOULD RESULT IN THE DEVELOPMENT OF SHOWERS AND
STORMS..ESPECIALLY IN THE AFTERNOON. EXPECT THE STORMS TO BE MOST
NUMEROUS IN THE MOUNTAINS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
UPPER LOW WILL RETROGRADE MID WEEK WITH UPPER HIGH PUSHING
WESTWARD ONTO THE EAST COAST. MOISTURE WILL INCREASE ACROSS THE
REGION AS THE LOW RETROGRADES WEST...WITH PW VALUES RISING TO 1.7
TO 1.8 INCHES MID WEEK. THIS IN COMBINATION WITH SEVERAL UPPER
DISTURBANCES WILL KEEP A CHANCE OF SHOWERS AND STORMS IN THE
FORECAST...WITH HEAVY RAIN AT TIMES. ELECTED TO ADD HEAVY RAIN
WORDING TO THE FORECAST FOR WEDNESDAY AND THURSDAY TIME
FRAME...AND A FLASH FLOOD WATCH MAY BE NECESSARY FOR PARTS IF NOT
ALL OF THE CWA DURING THIS TIME PERIOD.

THURSDAY...MODELS ARE PRETTY CONSISTENT WITH A SIGNIFICANT WAVE
MOVING NORTH ACROSS WESTERN ZONES...CREATING AN AREA OF HEAVIER
RAIN ACROSS SOUTHEAST OHIO AND EASTERN KY. RAISED POPS ACROSS
THESE AREAS TO LIKELY FROM PREVIOUS FORECAST.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
BERMUDA HIGH WILL CONTINUE TO RETROGRADE WEST TOWARDS THE EAST
COAST...WHICH SHOULD RESULT IN SOMEWHAT DRIER
WEATHER...PARTICULARLY ACROSS THE EASTERN ZONES. HOWEVER...WITH
THE WARM HUMID AIR MASS IN PLACE...AND NUMEROUS DISTURBANCES
EXPECTED TO CONTINUE TO MOVE THROUGH THE REGION...KEPT CHANCES OF
SHOWERS AND THUNDERSTORMS IN THE FORECAST...WITH MAINLY A DIURNAL
TREND. HOWEVER...OVERALL COVERAGE SHOULD BE LESS THAN IN PREVIOUS
DAYS. WITH BUILDING HEIGHTS BY WEEKEND AS THE HIGH PUSHES FARTHER
WESTWARD...EXPECT TEMPERATURES TO ONCE AGAIN RISE ABOVE NORMAL.

&&

.AVIATION /00Z MONDAY THROUGH SATURDAY/...
00Z TUESDAY THRU 00Z WEDNESDAY...
SHORT WAVE WITH ORGANIZED BAND OF CONVECTION...WITH EMBEDDED
THUNDER...WILL LIFT NORTH NORTHEAST ACROSS THE AREA BETWEEN 00Z AND
06Z. EXPECT MVFR TO LOCALLY IFR IN HEAVIER CONVECTION THRU
06Z...OTHERWISE VFR CEILINGS. AFTER 06Z...WITH THE WET GROUND
EXPECTED...EXPECT IFR FOG ALONG RIVERS AND IN VALLEY AFFECTING THE
MAJOR TERMINALS.

AFTER 13Z...IMPROVING RAPIDLY TO VFR CEILINGS WITH SCATTERED
CONVECTION AGAIN DEVELOPING AFTER 17Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: MIMIC OF ORGANIZED BAND OF CONVECTION EARLY
TONIGHT MAY VARY BY AN HOUR OR TWO. DEVELOPMENT AND EXTENT OF FOG
DEPENDS GREATLY ON OCCURRENCE OF RAINFALL.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M
EKN CONSISTENCY  M    M    M    H    H    H    H    M    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    H

AFTER 00Z WEDNESDAY...
IFR IN ROUNDS OF CONVECTION THROUGH THURSDAY. ALSO IFR IN LOWER
CEILINGS ALONG EASTERN SLOPES INCLUDING POCAHONTAS COUNTY LATE
TUESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/JMV/SL
NEAR TERM...JMV
SHORT TERM...SL
LONG TERM...SL
AVIATION...JMV
Hazardous weather outlook, Jul 1, 5:36 AM EDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
536 AM EDT MON JUL 1 2013

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-020945-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
536 AM EDT MON JUL 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

REPETITIVE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND
TONIGHT. IF IT APPEARS THESE SHOWERS AND STORMS WILL TRAIN OVER
THE SAME AREAS...OR MOVE ACROSS AREAS THAT HAVE ALREADY RECEIVED
HEAVY RAIN IN THE PAST DAY OR TWO...FLASH FLOOD WATCHES OR
WARNINGS MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE WET PATTERN WILL CONTINUE THROUGH MUCH OF THE WEEK. STRONGER CELLS
WILL CONTAIN HEAVY RAINFALL...AND SHOULD CONFIDENCE INCREASE IN
PERSISTENT OR REPETITIVE STORMS A FLASH FLOOD WATCH MAY BE NEEDED
FOR THE MOST VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 1, 6:16 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
616 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             4 W GRAYSON             38.32N  83.01W
07/01/2013  E0.25 INCH       CARTER             KY   TRAINED SPOTTER

            PEA SIZE HAIL...POSSIBLE TREE DOWN...CULVERTS FULL AND
            SMALL CREEKS OUT OF BANKS.

&&

EVENT NUMBER RLX1300677

LZ
Special weather statement, Jul 1, 7:32 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
732 PM EDT MON JUL 1 2013

VAZ003-004-020030-
BUCHANAN VA-DICKENSON VA-
732 PM EDT MON JUL 1 2013

...A STRONG THUNDERSTORM WILL AFFECT DICKENSON AND WESTERN BUCHANAN
COUNTIES...

AT 728 PM EDT...STRONG THUNDERSTORMS WERE LOCATED IN WESTERN
BUCHANAN AND EASTERN DICKENSON COUNTIES TRAINING ALONG THEMSELVES TO
THE NORTHEAST AT 20 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3700 8244 3701 8245 3727 8237 3739 8219
      3734 8200 3702 8219 3702 8220 3699 8225
      3699 8229 3696 8233

26
Local storm report, Jul 1, 7:38 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
738 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HEAVY RAIN       4 SSE NORA              37.01N  82.32W
07/01/2013  M2.52 INCH       DICKENSON          VA   CO-OP OBSERVER

            2.52 IN RAIN IN APPROX 1 HOUR.

&&

EVENT NUMBER RLX1300678

LZ
Special weather statement, Jul 1, 7:59 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
759 PM EDT MON JUL 1 2013

WVZ005-006-013>015-026-020100-
BOONE WV-CABELL WV-KANAWHA WV-LINCOLN WV-PUTNAM WV-WAYNE WV-
759 PM EDT MON JUL 1 2013

...A STRONG THUNDERSTORM WILL AFFECT LINCOLN...NORTHERN BOONE...
PUTNAM...SOUTHERN CABELL...WAYNE AND WEST CENTRAL KANAWHA COUNTIES...

AT 755 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF WAYNE...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR RANGER...AND HARTS AROUND 805 PM...
BRANCHLAND...AND GILL AROUND 810 PM...WEST HAMLIN...AND SALT ROCK
AROUND 815 PM...MYRA...PALERMO...HAMLIN AND SPURLOCKVILLE AROUND 820
PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
24 AND 52 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3850 8208 3848 8206 3851 8206 3859 8191
      3811 8154 3799 8235 3825 8255

26
Special weather statement, Jul 1, 8:08 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
808 PM EDT MON JUL 1 2013

OHZ075-083>086-WVZ007-008-020115-
ATHENS OH-GALLIA OH-JACKSON WV-JACKSON OH-MASON WV-MEIGS OH-VINTON OH-
808 PM EDT MON JUL 1 2013

...A STRONG THUNDERSTORM WILL AFFECT GALLIA...MEIGS...NORTHERN
MASON...SOUTHEASTERN JACKSON...SOUTHEASTERN VINTON...SOUTHWESTERN
ATHENS AND WEST CENTRAL JACKSON COUNTIES...

AT 806 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF GALLIPOLIS...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR POINT PLEASANT...VINTON...AND LEON AROUND 815
PM...KYGER...CHESHIRE...SALEM CENTER...AND WILKESVILLE AROUND 830
PM...LAKIN...AND RADCLIFFE AROUND 835 PM AND RUTLAND AROUND 840 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
141 AND 146 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3889 8167 3859 8224 3860 8227 3858 8229
      3858 8231 3864 8236 3867 8235 3868 8239
      3898 8265 3939 8218

06
Special weather statement, Jul 1, 9:08 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
908 PM EDT MON JUL 1 2013

OHZ085-086-WVZ007-008-014-020215-
GALLIA OH-JACKSON WV-MASON WV-MEIGS OH-PUTNAM WV-
908 PM EDT MON JUL 1 2013

...A STRONG THUNDERSTORM WILL AFFECT MASON...NORTHWESTERN PUTNAM...
SOUTHEASTERN GALLIA...SOUTHEASTERN MEIGS AND WEST CENTRAL JACKSON
COUNTIES...

AT 905 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF WINFIELD...MOVING NORTHWEST AT 15 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR GRIMMS LANDING AROUND 920 PM...EVANS AROUND
925 PM...SOUTHSIDE AROUND 930 PM...LEON AROUND 935 PM...ASHTON...AND
COTTAGEVILLE AROUND 940 PM AND LETART AROUND 1000 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
133 AND 136 IN WEST VIRGINIA.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3869 8236 3903 8188 3874 8168 3848 8203

26

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:08 PM EDTSpecial Weather StatementRLXMason67 min
Jul 1, 9:08 PM EDTSpecial Weather StatementRLXMason67 min
Jul 1, 9:36 PM EDTSpecial Weather StatementRLXPleasants54 min
Jul 1, 9:47 PM EDTSpecial Weather StatementRLXWood58 min
Jul 1, 10:34 PM EDTFlash Flood WarningRLXPleasants, Ritchie, Wood116 min
Jul 2, 1:36 AM EDTSpecial Weather StatementRLXHarrison, Lewis, Taylor39 min
Jul 2, 6:18 PM EDTSpecial Weather StatementRLXPutnam42 min

Nearby

Flash Flood Warnings in West Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.